Alabama, 2010

Drought in Alabama, December 1 to 31, 2010

December 1 to 31, 2010 · NWS BMX · 5 events in 5 counties and zones

With below normal precipitation during the month of December, ongoing drought conditions persisted across a portion of Central Alabama through the month of December. S.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

With below normal precipitation during the month of December, ongoing drought conditions persisted across a portion of Central Alabama through the month of December. The hardest hit area continues to be portions of eastern Alabama, from extreme eastern Elmore county and extreme northern Macon county northeastward across portions of Lee, Tallapoosa, and Chambers counties, where Extreme (D3) drought conditions were identified by the U.S. Drought Monitor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 11:19 PM CST, 41 minutes earlier.

Area forecast discussion, Nov 30, 11:19 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 PM CST TUE NOV 30 2010

.UPDATE...FOR 06Z AVIATION.

&&

.DISCUSSION...

COLD FRONT HAS EXITED CENTRAL ALABAMA. HOWEVER...PLENTY OF RAIN
REMAINS BEHIND THE FRONT. SKIES WILL BEGIN TO CLEAR FROM WEST TO
EAST SHORTLY BEFORE MIDNIGHT. VERY COLD TEMPERATURES WILL FOLLOW
BEHIND THE FRONT.

HIGH PRESSURE WILL DOMINATE FOR THE REST OF THE WEEK. COLDEST
TEMPERATURES FOR THE WEEK WILL BE WEDNESDAY NIGHT INTO THURSDAY
MORNING AS THEY ARE EXPECTED TO DROP INTO THE 20S AREA WIDE.

THE NEXT BIG COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE
SUNDAY NIGHT INTO MONDAY. FOR NOW...WILL REFRAIN FROM MENTIONING
ANY KIND OF WINTER PRECIPITATION WITH THIS SYSTEM. PER THE LATEST
LONG RANGE MODEL DATA...MOST OF THE DEEP MOISTURE WILL BE LONG
GONE BEFORE THE REAL COLD AIR BEGINS TO SPILL IN.

ONE THING TO NOTE FOR NEXT WEEK IS THAT A VERY COLD AIRMASS WILL
BE IN PLACE. NORMALLY...THIS WOULD NOT BE A PROBLEM. HOWEVER...THE
UPPER LEVEL PATTERN LOOKS TO REMAIN FAIRLY ACTIVE. SEVERAL UPPER
LEVEL SHORT WAVES COULD MOVE ACROSS CENTRAL ALABAMA. DEPENDING ON
THE TIMING OF EACH SYSTEM...THERE COULD SQUEEZE OUT SOME WINTER
PRECIPITATION. HAVING SAID THAT...THIS IS A LONG...LONG WAY AWAY
AND ESPECIALLY OUT OF THE SCOPE OF THIS FORECAST PACKAGE. WILL BE
INTERESTING TO SEE HOW THINGS PLAY OUT NEXT WEEK.

&&

.AVIATION...06Z TAF DISCUSSION.

LINGERING STRATUS OVER THE AREA TONIGHT WILL SHIFT OUT OF THE AREA
OVER THE NEXT SEVERAL HOURS. ALL SITES SHOULD START OFF VFR WITH
THE EXCEPTION AT ANNISTON WHICH MAY HAVE A FEW HOURS OF HIGH END
MVFR BEFORE LIFTING. CLEAR SKIES TOMORROW BY SUNRISE. NORTHWEST WINDS
CONTINUING TO BE GUSTY TONIGHT AND COULD CONTINUE WITH GUSTS TO
20KTS FOR A FEW MORE HOURS. NORTHWEST WINDS CONTINUE TOMORROW NEAR
10 KTS WITH GUSTS POSSIBLE TO 18 KTS. NO VIS CONCERNS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

10/88
Hazardous weather outlook, Nov 30, 8:21 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CST TUE NOV 30 2010

ALZ011>015-017>050-020224-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
821 PM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THROUGH THIS AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Lee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Macon

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Elmore

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Chambers

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276477, 276478, 276479, 276480, 276481.